MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PRD-SC30-MICRO
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The oad was returned to csi for analysis.Visual examination confirmed the reported driveshaft fracture.The location of the fracture could not be determined due to the severe stretching of the driveshaft.There was no other damage observed with the returned oad.Scanning electron microscopy analysis of the fractured filars shows evidence of ductile torsion which is an indication that the driveshaft was pulled to fracture.Therefore, the driveshaft fractured is considered to be the result of removal attempts by the user.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Patient age: 70.Age is approximate.(b)(4).
 
Event or Problem Description
A stealth 360 gen 2 peripheral orbital atherectomy device (oad) was used for treatment of a lesion in the anterior tibial (at) artery.Access was obtained via a contralateral femoral approach.The vessel was 100% occluded from the proximal femoral artery to the ankle joint, approximately 300mm.Fluoroscopy revealed moderate calcium.The lesion was primary wired with a non-csi wire.Following wire exchange, three atherectomy passes were performed in the proximal segment on low and medium speeds.The oad was advanced distally to the mid portion of the at and treatment was performed on low speed.The crown of the oad became entrapped in the vessel.Unsuccessful attempts were made to retrieve the oad, including glideassist and backward movement.The oad was forcefully removed, and the tip of the oad driveshaft fractured in the proximal at on the proximal end of the crown.The fragment was abandoned in vivo and not stented as the vessel was occluded.Angiography revealed no other vessels were compromised due to the fragment.Following the procedure, the patient was stable and was discharged.

Brand Name
STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
kim mcclure
1225 old hwy 8 nw
st. paul, MN 55112
6519006741
MDR Report Key14219958
Report Number3004742232-2022-00107
Device Sequence Number14506260
Product Code MCW
UDI-Device Identifier10850000491264
UDI-Public(01)10850000491264(17)230630(10)385931-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberPRD-SC30-MICRO
Device Catalogue Number7-10059-01
Device Lot Number385931-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceWhite